question-icon

My husband has a temperature of 99.6 and is fatigued.

default
Posted on Tue, 2 Apr 2019
Question: My husband has a temperature of 99.6 and is fatigued. He is 70 years old and in generally good health. He recently went to the ER and was diagnosed with high blood pressure. He has been taking that medication (hydrochlorothiazide 25 mg) for a couple of weeks. He checks his blood pressure daily and it has been particularly low the last 2 days (106/72, 103/75, 102/74). He was also prescribed medication for high cholesterol but hasn't started taking it yet. Those numbers were not terribly high. He has taken Ibuprofen every day but recently started taking acetaphewhatever instead.
default
Follow up: Dr. Antoneta Zotaj (6 minutes later)
Forgot to mention: has to pee frequently and this is interrupting sleep. Assume this is from the blood pressure meds.
doctor
Answered by Dr. Antoneta Zotaj (1 hour later)
Brief Answer:
Urinalysys is needed, details below

Detailed Answer:
Hi,

Hydrochlothiazide may cause frequent urination but this is expected to improve in 2 weeks after starting treatment. On the other hand urinary infection may cause frequency, some fever and may also alter the blood pressure in elderly so I would recommend him to have a visit with his doctor and have a urinalysisvto rule out urinary infection.
If the urinalysis is normal then hoght be having other infection (due to mild temperature), which if he has no cough might be due to a virus.
I would recommend him to take plenty of water, rest, take ibuprofen or paracetamol as needed for fever and see a doctor as soon as possible to rule out urinary infection.

I hope this answers your query. Let me know if I can assist you further.

Regards,
Dr. Antoneta Zotaj

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Antoneta Zotaj

General & Family Physician

Practicing since :2004

Answered : 4434 Questions

premium_optimized

The User accepted the expert's answer

Share on
My husband has a temperature of 99.6 and is fatigued.

Forgot to mention: has to pee frequently and this is interrupting sleep. Assume this is from the blood pressure meds.